Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 451, NWS North Platte, NE

September 24, 2005Wheeler County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Sep 24, 2005, 7:13 PM CDT for Wheeler County, Nebraska. It was in force for 32 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 24, 2005, 7:13 PM CDT (00:13 UTC)
Expired
Sep 24, 2005, 7:45 PM CDT
In force
32 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Wheeler County, NE

The radar

The North Platte radar (KLNX), 166 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 24, 7:24 PM CDTHAIL 1.759 Se Bartlett, NEPEA TO GOLF BALL SIZED HAIL REPORTED
Sep 24, 7:35 PM CDTHAIL 1.258 Se Bartlett, NEDIME TO HALF DOLLAR SIZED HAIL REPORTED LASTING 5 MINUTES

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 24, 3:55 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.2 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2005-09-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 309 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2005-09-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 242 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
309 J/kg
Mixed-layer CIN
-532 J/kg
Mixed-layer LCL
1312 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
242 m²/s²
0-3 km storm-relative helicity
345 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 250015
SVRLBF
NEC183-250045-
/O.NEW.KLBF.SV.W.0451.050925T0013Z-050925T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
713 PM CDT SAT SEP 24 2005

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WHEELER COUNTY IN NORTH CENTRAL NEBRASKA

* UNTIL 745 PM CDT

* AT 710 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 9 MILES EAST OF BARTLETT...OR ABOUT 18 MILES
  SOUTHWEST OF ELGIN...AND MOVING EAST AT 20 MPH.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

HAIL UP TO PENNY SIZE HAS BEEN REPORTED IN BARTLETT WITH THIS STORM. 
IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO 
PROTECT LIFE AND PROPERTY.

LAT...LON 4174 9875 4174 9831 4207 9831 4207 9874

$$

POWER
1 follow-up statement
000 
WWUS53 KLBF 250043
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
743 PM CDT SAT SEP 24 2005

NEC183-250053-
/O.EXP.KLBF.SV.W.0451.000000T0000Z-050925T0045Z/
WHEELER NE-
743 PM CDT SAT SEP 24 2005

...THE SEVERE THUNDERSTORM WARNING FOR WHEELER COUNTY EXPIRES AT 745
PM CDT...

IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SATURDAY EVENING
FOR NORTH CENTRAL NEBRASKA.

LAT...LON 4174 9875 4174 9831 4207 9831 4207 9874

$$

POWER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 24, 1:51 PM CDT, 5 hours 22 minutes earlier.

Area forecast discussion, Sep 24, 1:51 PM CDT, 5 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
151 PM CDT SAT SEP 24 2005

.DISCUSSION...
AREA OF CONCERN APPEARS TO BE ACROSS NERN ZONES WHERE H7 CAP IS
WEAKEST. APPARENT QUADRUPLE PT IS SETTING UP BETWEEN KTIF AND KBBW.
SOUTH OF THIS LINE H7 TEMPS ARE ABOVE 10C AND THE NAM SUGGESTS CAP
WILL RETARD CONVECTION. WESTERN ZONES IN THE COLD SECTOR COULD
PERHAPS SEE SOME LARGE HAIL AS WAA FLOWS NEWD FROM SE WY/NW CO. 45KT
SHEAR AND SFC WARM FRONT NEAR KBBW APPEARS TO BE THE MOST LIKELY
FOCUS FOR ANY TORNADIC ACTIVITY.

EXPECT CONVECTION TO FIRE LATE THIS AFTN OR EARLY EVENING AS CAP
WEAKENS AND 250MB JET APPROACHES. TIMING MIGHT BE 00Z-03Z IF THE
H7 CAP HOLDS.

FOR SUNDAY...MUCH COOLER. CAA AND STRATUS REMAIN ACROSS THE AREA.
LIGHT SHRA ACTIVITY THRU OUT THE DAY AND ACROSS NERN ZONES
ASSOCIATED WITH DEPARTING MCS.

SUNDAY NIGHT/MONDAY AM...THE NAM SUGGEST AN UA DISTURBANCE WILL BE
SUFFICIENT FOR A WEAKLY ORGANIZED CLUSTER OF SHRAS TO FORM ACROSS
SWRN ZONES.

MON/TUES/WEDS...THE DGEX/GFS/ECMWF ALL SUGGEST A QUICK WARMING TREND
AHEAD OF ANOTHER STRONG COLD FRONT POISED TO DROP IN WEDNESDAY.
CONTINUE SCHC TSRA AHEAD OF THE FRONT FOR NOW.

THUR/FRI/SAT...H5 RIDGE AMPLIFIES AND CYCLE REPEATS.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE

&&

CDC
Hazardous weather outlook, Sep 24, 3:54 PM CDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
354 PM CDT SAT SEP 24 2005

NEZ004>010-022>029-035>038-056>059-069>071-094-252100-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
354 PM CDT SAT SEP 24 2005 /254 PM MDT SAT SEP 24 2005/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THERE IS A CHANCE OF SEVERE THUNDERSTORMS TONIGHT ACROSS PORTIONS
OF WESTERN AND NORTH CENTRAL NEBRASKA AS A STRONG LOW PRESSURE
SYSTEM MOVES THROUGH THE AREA. THE MAIN THREAT FROM THESE STORMS
WILL BE LARGE HAIL AND GUSTY WINDS. HOWEVER...WITH VERY WARM...MOIST AIR
BEING ADVECTED INTO THE AREA FROM THE SOUTH AND AN UNSTABLE
ATMOSPHERE...THERE MAY BE ISOLATED TORNADOES MAINLY EAST OF A LINE
FROM NEAR OCONTO IN CUSTER COUNTY...TO ALMERIA IN LOUP COUNTY...TO
BASSETT IN ROCK COUNTY...AND TO NAPER IN BOYD COUNTY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A CHANCE OF SEVERE THUNDERSTORMS AGAIN TUESDAY NIGHT AS
ANOTHER COLD FRONT MOVES THROUGH THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

DDB

In the hours before

Special weather statement, Sep 24, 4:10 PM CDT, 3 hours 3 minutes before
NEZ007-009-010-027>029-038-250400-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
410 PM CDT SAT SEP 24 2005

TORNADO WATCH 814 IS IN EFFECT UNTIL 1100 PM CDT FOR THE
FOLLOWING LOCATIONS

IN NORTH CENTRAL NEBRASKA...

COUNTIES INCLUDED ARE...

BOYD...CUSTER...GARFIELD...HOLT...LOUP...ROCK...WHEELER

CDC
Local storm report, Sep 24, 6:08 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
608 PM CDT SAT SEP 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0559 PM     HAIL             5 N BURWELL             41.85N 99.13W
09/24/2005  1.75 INCH        GARFIELD           NE   TRAINED SPOTTER

&&

AODER
Local storm report, Sep 24, 6:48 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
648 PM CDT SAT SEP 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     HAIL             8 SE HAYES CENTER       40.43N 100.91W
09/24/2005  1.75 INCH        HAYES              NE   PUBLIC

            GOLF BALL SIZED HAIL REPORTED LASTING 5 TO 10 MINUTES

&&

AODER
Local storm report, Sep 24, 6:59 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
659 PM CDT SAT SEP 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0658 PM     HAIL             5 S BARTLETT            41.81N 98.55W
09/24/2005  1.00 INCH        WHEELER            NE   PUBLIC

            PEA TO QUARTER SIZED HAIL REPORTED LASTING 10 MINUTES

&&

AODER
Local storm report, Sep 24, 7:12 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
712 PM CDT SAT SEP 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0709 PM     HAIL             BARTLETT                41.88N 98.55W
09/24/2005  0.75 INCH        WHEELER            NE   TRAINED SPOTTER

&&

AODER

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 24, 7:00 PM CDTSevere Thunderstorm WarningLBFFrontier30 min
Sep 24, 7:39 PM CDTSevere Thunderstorm WarningLBFLincoln51 min
Sep 24, 8:50 PM CDTSevere Thunderstorm WarningLBFBrown40 min
Sep 24, 9:02 PM CDTTornado WarningLBFBrown43 min
Sep 24, 9:25 PM CDTSevere Thunderstorm WarningLBFGarfield50 min
Sep 24, 9:35 PM CDTTornado WarningLBFRock55 min
Sep 24, 9:37 PM CDTSevere Thunderstorm WarningLBFHolt53 min
Sep 24, 9:43 PM CDTTornado WarningLBFBrown24 min
Sep 24, 10:34 PM CDTSevere Thunderstorm WarningLBFRock36 min
Sep 24, 11:00 PM CDTSevere Thunderstorm WarningLBFHolt60 min
Sep 25, 12:11 AM CDTSevere Thunderstorm WarningLBFGarfield, Loup64 min
Sep 25, 12:17 AM CDTSevere Thunderstorm WarningLBFBlaine, Brown58 min
Sep 25, 12:34 AM CDTSevere Thunderstorm WarningLBFCherry, Garden, Grant47 min
Sep 25, 12:56 AM CDTSevere Thunderstorm WarningLBFCherry, Sheridan64 min
Sep 25, 1:12 AM CDTSevere Thunderstorm WarningLBFGarfield, Holt63 min
Sep 25, 1:13 AM CDTSevere Thunderstorm WarningLBFBrown, Rock62 min
Sep 25, 2:14 AM CDTSevere Thunderstorm WarningLBFHolt61 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.